Tennessee, 2010Heat in Tennessee, August 13, 2010
August 13, 2010 · NWS OHX · 1 event in 1 county or zone
A young child died in LaVergne after being left in a hot car for more than three hours.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A young child died in LaVergne after being left in a hot car for more than three hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 13, 5:39 AM CST, 6 hours 21 minutes earlier.
Area forecast discussion, Aug 13, 5:39 AM CST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
639 AM CDT FRI AUG 13 2010
.UPDATE...FOR 13/12Z AVIATION FORECAST
&&
.AVIATION...
BASICALLY VFR CONDITIONS THROUGH THE PERIOD AT BOTH BNA AND CSV.
DO EXPECT DIURNALLY DRIVEN SCATTERED AFTERNOON/EVENING TSTMS.
BOYD
&&
.PREV DISCUSSION... /ISSUED 325 AM CDT FRI AUG 13 2010/
DISCUSSION...
WARM HUMID AIRMASS REMAINS OVER THE REGION...WITH SEVERAL WEAK
CONVECTIVE BOUNDARIES/OUTFLOWS LINGERING AROUND. UL RIDGE
CONTINUES TO HOLD BUT A DECENT IMPULSE IN JUST UPSTREAM. RADAR
CURRENTLY ALL CLEAR.
UL RIDGE WILL HOLD TODAY THROUGH SATURDAY...ALLOWING TEMPS TO AGAIN
SOAR INTO THE MID/UPR 90S. PRESENCE OF APPROACHING IMPULSE...LL
TROUGH AND GOOD INSTABILITY FROM STRONG HEATING EXPECTED TO FIRE
SCT STORMS ONCE AGAIN AFTERNOONS...DYING OFF IN THE LATE EVENING
FOR THE MOST PART. DEWPTS WILL REMAIN IN THE LOW/MID 70S KEEPING
HEAT INDICES WELL IN ADVISORY RANGE THROUGH SATURDAY.
ON SUNDAY UL RIDGE RELAXES AS WEAK TROUGH AXIS WORKS DOWN ACROSS
THE REGION...AND PUSHES UPSTREAM COLD FRONT DOWN TO THE MS RIVER
VALLEY VICINITY LATE IN THE DAY. TEMPS EXPECTED TO BE SLIGHTLY COOLER
BUT ISOLD-SCT CONVECTION EXPECTED TO CONTINUE.
AS FOR NEXT WEEK...WEAK UL TROUGH AXIS REMAINS OVER REGION WHILE
FRONTAL BOUNDARY SINKS DOWN ACROSS THE AREA LATE MONDAY...STALLS TUESDAY
..MOVES SOUTH OF THE CWA ON WEDNESDAY...AND HOLDS THERE ON THURSDAY.
WHILE THIS IS OCCURRING...STORM SYSTEM MOVES WESTWARD ALONG THE
GULF COAST WHICH LOOKS TO TURN NORTH LATE IN THE WEEK. THIS WILL
THROW WRENCH IN THE PATTERN BUT OVERALL...ISOLD-SCT SHWRS/STORMS
LOOK TO CONTINUE THROUGH THAT PERIOD.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT SATURDAY FOR TNZ005>010-022>031-
056>064-075-077-093>095.
&&
01
Hazardous weather outlook, Aug 13, 3:47 AM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
447 AM CDT FRI AUG 13 2010
TNZ005>010-022>031-056>064-075-077-093>095-141030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-BENTON-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-
CANNON-DE KALB-BEDFORD-COFFEE-WAYNE-LAWRENCE-GILES-
447 AM CDT FRI AUG 13 2010
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. WIND GUSTS 40-50 MPH AND HEAVY DOWNPOURS WILL OCCUR
WITH THE STRONGER STORMS. THE HEAT ADVISORY WILL CONTINUE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A HEAT ADVISORY IS IN EFFECT SATURDAY FOR MOST OF MIDDLE TENNESSEE.
SOME RELIEF FROM THE HEAT WILL OCCUR NEXT WEEK...BUT TEMPERATURES
WILL REMAIN ABOVE NORMAL.
TNZ011-032>034-065-066-078>080-141030-
PICKETT-PUTNAM-OVERTON-FENTRESS-WHITE-CUMBERLAND-WARREN-GRUNDY-
VAN BUREN-
447 AM CDT FRI AUG 13 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. WIND GUSTS 40-50 MPH AND HEAVY DOWNPOURS WILL OCCUR
WITH THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
07
Heat, Rutherford
- When
- August 13, 12:00 PM CST to 3:00 PM CST
- Where
- Rutherford forecast zone
- Deaths
- 0 direct, 1 indirect
- Reported by
- Newspaper
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Lisa Voransane, a 18 month year old girl, was left by her mother in a sliver Toyota Avalon for about three hours with the windows rolled up and the doors locked in La Vergne. Outside afternoon temperatures between 12 PM CST and 3 PM CST were in the mid 90s. Local police investigators re-created the conditions the little girl suffered while locked in the car and the highest temperature that they recorded was 117 degrees inside of the car. When the girl was first examined after being pulled out of the car, her body temperature was 106.9 degrees Fahrenheit.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Rutherford | 2010-08-13 | 2 | Female | Vehicle/Towed Trailer | Indirect |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Heavy Rain in South Carolina, August 13, 20101 death · $27,000 · 61 kt wind · 10 events
- Flash Flooding and Flooding in Wisconsin, August 13 to 19, 2010$3.9 million · 1 in hail · 44 events
- Heat in Arkansas, August 13, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 13 to 14, 2010$1.4 million · 57 kt wind · 14 events
- Flooding in Iowa, August 13 to 24, 2010$1.5 million · 5 events
- Flooding and Damaging Winds in Minnesota, August 13 to 14, 2010$1.1 million · 70 kt wind · 11 events
- Hail and Damaging Winds in Kansas, August 13, 2010$424,000 · 1.25 in hail · 29 events
- Damaging Winds and Lightning Strikes in Georgia, August 13, 2010$849,000 · 56 kt wind · 9 events
- Tornado and Hail in Minnesota, August 13, 20101 injured · $370,000 · EF0 · 15 events
- Tornadoes and Flooding in Minnesota, August 13 to 14, 2010$136,000 · EF1 · 15 events
- Flash Flooding and Damaging Winds in Iowa, August 13 to 14, 2010$240,000 · 61 kt wind · 14 events
- Damaging Winds and Lightning Strikes in Alabama, August 13, 2010$362,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257223.